Hail, Foard
- When
- April 10, 3:15 PM CST
- Where
- Foard County, 2.76 mi S of Crowell
- Measured
- 1.75 in hail
- Reported by
- Storm Chaser
- Coordinates
- 33.940, -99.720
Storms formed out ahead of a cold front and dryline on the afternoon of the 10th. Overnight a low level jet formed and storms began to congeal into a line headed eastward.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Storms formed out ahead of a cold front and dryline on the afternoon of the 10th. Overnight a low level jet formed and storms began to congeal into a line headed eastward. This system left behind a few outflow boundaries which helped scattered storms to form on the 11th before the front finally surged out of the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 10, 12:55 PM CST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 155 PM CDT SUN APR 10 2016 .DISCUSSION... NOT MUCH HAS CHANGED REGARDING THE FORECAST THROUGH TONIGHT. STILL EXPECT MOIST CONVECTION ACROSS SW OK/W N TX BY THIS AFTERNOON AS INITIAL MID LEVEL SHORTWAVE TROUGH LIFTS OUT OF WEST TX. ELEVATED STORMS HAVE ALREADY DEVELOP NEAR LUB. THERE COULD BE SOME ISOLATED DEVELOP ALONG PREFRONTAL TROUGH ACROSS NORTHERN OK, BUT EXPECT MORE WIDESPREAD ACTIVITY ALONG THE ACTUAL COLD FRONT NEAR OR JUST AFTER SUNSET AS IT MOVES INTO OK. THE MAIN THREAT THROUGH TONIGHT WILL BE VERY LARGE HAIL, ESPECIALLY ACROSS SW AND CENTRAL OK. THE TORNADO THREAT WILL REMAIN LOW, BUT LOW LEVEL SHEAR WILL INCREASE WITH THE LLJ THIS EVENING ALONG WITH LOWERING LCLS. AGAIN, THE MAIN AREA OF CONCERN APPEARS TO BE SW/S AND CENTRAL OK THROUGH ABOUT 10 PM. A COMPLEX MAY DEVELOP ALONG THE FRONT TONIGHT AND PUSH SOUTH ACROSS PORTIONS OF N CENTRAL OK AND NE OK, WITH SHOWER AND STORM CHCS CONTINUING THROUGH THE EARLY MORNING HOURS ALONG AND NORTH OF I40. THE THREAT OF SEVERE STORMS WILL RETURN EARLY TOMORROW AFTERNOON ACROSS CENTRAL AND SE OK AS THE MAIN VORT MAX ENTERS SW OK. THE ACCOMPANYING SFC LOW IS STILL EXPECTED TO BE POSITIONED SOMEWHERE OVER SOUTH CENTRAL OK, WITH A DRYLINE EXTENDING SOUTH ALONG I35 AND A COLD FRONT NEAR I40. THE MAIN THREAT WILL AGAIN BE DAMAGING HAIL WITHIN THE WARM SECTOR, BUT ANY REMNANT BOUNDARIES COULD RESULT IN A LOCALIZED LOW TORNADO THREAT. TOMORROW'S FORECAST WILL DEPEND GREATLY ON WHAT TRANSPIRES THROUGH TONIGHT AND EARLY TOMORROW MORNING. MOST SIGNIFICANT RAIN CHANCES WILL LIKELY COME TO END END NEAR SUNSET TOMORROW AS THE FRONT PUSHES INTO WESTERN NORTH TEXAS. MUCH COOLER AND DRIER AIR WILL ACCOMPANY IT FOR TUE. THE NEXT MID TO UPPER SHORTWAVE TROUGH WILL AGAIN LIFT OUT OF WEST TX/SE NM LATE TUE THROUGH WED INTO THE RED RIVER REGION. MOISTURE APPEARS LIMITED TO ALONG AND SOUTH OF THE RED RIVER FOR NOW, BUT WOULD NOT BE SURPRISED IF SCHC POPS NEED TO BE SPREAD NORTH A BIT TO NEAR THE I40 CORRIDOR BY EARLY WED AM. SHORTWAVE RIDGING WILL FOLLOW THE LAST WAVE THUR-FRI, WHILE A DEEP UPPER TROUGH ENTERS THE NW CONUS. THIS TROUGH WILL IMPACT THE SOUTHERN PLAINS THIS WEEKEND, ALONG WITH A DRYLINE AND WEAK COLD FROPA. SEVERE WEATHER APPEARS POSSIBLE WITH THIS SYSTEM RIGHT NOW, ALONG WITH WIDESPREAD RAINFALL. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 59 65 40 64 / 70 60 10 0 HOBART OK 55 65 39 65 / 50 20 10 0 WICHITA FALLS TX 61 77 45 67 / 40 20 0 0 GAGE OK 48 55 34 65 / 60 50 0 0 PONCA CITY OK 53 61 34 64 / 80 50 10 0 DURANT OK 66 78 49 67 / 30 50 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 25/03
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 310 PM CDT SUN APR 10 2016 OKZ004>048-050>052-TXZ083>090-112015- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 310 PM CDT SUN APR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... THERE IS AN ENHANCED RISK OF SEVERE STORMS THIS AFTERNOON AND TONIGHT ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS... WITH A SLIGHT RISK ACROSS MUCH OF THE REST OF THE AREA. LOCATION... THE ENHANCED RISK AREA IS SOUTH AND WEST OF A LINE FROM CHEYENNE AND TALOGA... TO NEAR ENID AND GUTHRIE... TO SHAWNEE AND PAULS VALLEY OKLAHOMA... THEN NORTH OF A LINE FROM PAULS VALLEY AND DUNCAN OKLAHOMA... TO WICHITA FALLS... TO CROWELL TEXAS. A SLIGHT RISK SURROUNDS THE ENHANCED RISK... INCLUDING THE REST OF THE AREA EXCEPT FOR PARTS OF NORTHWEST AND SOUTHEAST OKLAHOMA. TIMING... THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE THROUGH 4 AM. THE FIRST AREA OF STORMS IS EXPECTED TO BEGIN IN PARTS OF WEST CENTRAL AND SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS BY 7 PM. THE SECOND AREA IS EXPECTED TO BEGIN BETWEEN 6 AND 9 PM IN PARTS OF NORTHERN OKLAHOMA. IMPACTS... LARGE DAMAGING HAIL TO THE SIZE OF TENNIS BALLS AND DAMAGING WIND GUSTS UP TO 70 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS. THERE IS ALSO A LOW CHANCE OF TORNADOES... MAINLY THROUGH 10 PM. DISCUSSION... OVERALL... TWO AREAS OF STORMS ARE EXPECTED TO DEVELOP INITIALLY. THE FIRST AREA OF SCATTERED STORMS ARE EXPECTED TO DEVELOP OR MOVE INTO PARTS OF WEST CENTRAL AND SOUTHWEST OKLAHOMA... AND WESTERN NORTH TEXAS BY EARLY THIS EVENING. INSTABILITY AND SHEAR WILL BE SUFFICIENT FOR LARGE DAMAGING HAIL WITH THE STRONGEST STORMS. A TORNADO OR TWO COULD BE POSSIBLE INTO THIS EVENING. DURING THE EVENING... ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED NEAR A FRONT IN NORTHERN OKLAHOMA. EXPECT A CLUSTER OR CLUSTERS OF THUNDERSTORMS TO DEVELOP AND MOVE ACROSS PARTS OF THE AREA... WITH SEVERE HAIL AND DAMAGING WINDS THE PRIMARY CONCERNS. SEVERE STORMS WILL REMAIN POSSIBLE INTO EARLY MONDAY MORNING. .SPOTTER AND EMERGENCY MANAGEMENT INFORMATION STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREAS SHOULD PLAN FOR SEVERE WEATHER OPERATIONS LATE THIS AFTERNOON AND TONIGHT. .FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS WILL DEVELOP THIS AFTERNOON ACROSS NORTHWESTERN OKLAHOMA WHERE MINIMUM RELATIVE HUMIDITIES WILL DROP INTO THE UPPER TEENS TO LOW 20 PERCENT RANGE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... .THUNDERSTORMS... THUNDERSTORMS WILL BE ONGOING THROUGH THE MORNING HOURS MONDAY ACROSS PORTIONS OF NORTHERN AND EASTERN OKLAHOMA. A FEW OF THESE STORMS MAY BECOME STRONG TO SEVERE WITH HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH. ANOTHER ROUND OF SEVERE STORMS WILL BE POSSIBLE MONDAY AFTERNOON AND EARLY EVENING ACROSS PARTS OF OKLAHOMA. HOWEVER... THE POTENTIAL FOR SEVERE STORMS MONDAY WILL LIKELY DEPEND ON WHAT HAPPENS SUNDAY NIGHT INTO MONDAY MORNING. AS THE MORNING ACTIVITY PUSHES EAST... EXPECT THE ATMOSPHERE TO RECOVER AS THE DRY LINE BEGINS TO REGROUP THROUGH NOON OVER PARTS OF SOUTHERN OKLAHOMA AND NORTHERN TEXAS. ONCE AGAIN... INSTABILITY WILL INCREASE AS WARM MOIST AIR COLLECTS AHEAD OF THE BOUNDARY OVER SOUTHEASTERN OKLAHOMA. AS A RESULT... THERE IS AN ENHANCED RISK OF SEVERE STORMS IN ATOKA AND BRYAN COUNTIES WITH A SLIGHT RISK GENERALLY SOUTH AND EAST OF A LINE FROM CALVIN TO ADA TO LAKE TEXOMA. THERE IS ALSO A MARGINAL RISK SOUTH AND EAST OF A LINE FROM STILLWATER AND GUTHRIE... TO EL RENO AND LAWTON OKLAHOMA... TO HENRIETTA TEXAS. IF SEVERE STORMS DEVELOP MONDAY AFTERNOON... THEY WILL LIKELY BEGIN IN THE EARLY TO MID AFTERNOON HOURS. WIND SHEAR AND INSTABILITY WILL SUPPORT THE DEVELOPMENT OF LARGE HAIL UP TO THE SIZE OF TENNIS BALLS AND DAMAGING WINDS WITH THE STRONGEST STORMS. THERE WILL ALSO BE A LOW RISK OF TORNADOES WITH THE HIGHEST POTENTIAL IN PARTS OF SOUTH CENTRAL AND SOUTHEAST OKLAHOMA. THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY NIGHT INTO WEDNESDAY. THUNDERSTORMS CHANCES WILL THEN RETURN TO THE AREA FRIDAY AND CONTINUE INTO THE WEEKEND. .FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS WILL DEVELOP ON MONDAY ACROSS WESTERN NORTH TEXAS DUE TO GUSTY NORTH WINDS. NEAR CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP AGAIN ON FRIDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. KURTZ/MAXWELL/BARNES
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
401 PM CDT SUN APR 10 2016
TXZ083-084-087-102145-
KNOX TX-HARDEMAN TX-FOARD TX-
401 PM CDT SUN APR 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KNOX...SOUTHWESTERN
HARDEMAN AND FOARD COUNTIES UNTIL 445 PM CDT...
AT 359 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
TRUSCOTT...MOVING NORTHEAST AT 40 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
CROWELL...THALIA...MARGARET...TRUSCOTT...GILLILAND AND COPPER BREAKS
STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3424 10002 3424 10001 3423 10000 3424 10000
3404 9948 3368 9969 3382 10000 3384 10000
3384 10005
TIME...MOT...LOC 2059Z 213DEG 37KT 3383 9982SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
412 PM CDT SUN APR 10 2016
TXZ084-087-102200-
KNOX TX-FOARD TX-
412 PM CDT SUN APR 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KNOX AND
SOUTHWESTERN FOARD COUNTIES UNTIL 500 PM CDT...
AT 409 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHEAST
OF GROW...MOVING NORTHEAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
VERY HEAVY RAINFALL RESULTING IN REDUCED VISIBILITY...
FREQUENT CLOUD TO GROUND LIGHTNING...
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN KNOX
AND SOUTHWESTERN FOARD COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
STAY ALERT AND LISTEN FOR WARNINGS.
&&
LAT...LON 3405 10005 3408 10003 3362 9983 3361 9999
3383 10000 3384 10005
TIME...MOT...LOC 2109Z 218DEG 20KT 3374 10012The Altus AFB radar (KFDR), 83 km away, was scanning. The volume nearest the first event began at 21:15 UTC.
13 hail, 1 thunderstorm wind. Local standard time, as filed.
No damage reported.
Relayed through Twitter.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, April 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 621561, 621562, 621563, 621564, 621565, 621566, 621567, 621568, 621569, 621570, 621571, 621572, 621573, 621574.